How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16263
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

My vagina looks red because I tried to used miconazole 3 for

Customer Question

My vagina looks red because I tried to used miconazole 3 for a yeast infection. I stop using it but it's really red and irritated. Not sure what to do next. It's been 5 days
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: Well I took some antibiotics. That caused a year infection. This was the second time antiobotics has done this.
JA: OK. To minimize me, please click the down arrow at the top right corner of this box.
Customer: So I tried miconazole and it irritated me. So I tried to wash it off that night. My vaginia still looks red today...this is Since Thursday
JA: Anything else in your medical history you think the doctor should know?
Customer: It's been a few months I has da UTI for the first time. That's wouldn't go away and I took antibiotics that cause a yeast infection. Its not STD.
Submitted: 8 months ago.
Category: Health
Expert:  A. Schuyler, NP replied 8 months ago.

Hello,

Welcome to Just Answer. My name is***** and I will be helping you today.

Expert:  A. Schuyler, NP replied 8 months ago.

Hi,

I'm so sorry, but at this point there isn't anything you can do or buy over the counter that is going to help. Your local provider can prescribe an oral antifungal if this is a yeast infection. A yeast infection typically is itchy and irritated with a white odorless discharge that looks like cottage cheese. Another possibility is that it is bacterial vaginosis which is a bacterial infection rather than a fungal infection. It requires antibiotics. The discharge from BV is typically smelly. BV isn't an STD either. It occurs when the normal baterial balance of the vagina is disturbed, which can also happen after someone has taken broad spectrum antibiotics.

Please let me know what additional questions you have about this.

Kind regards,

Schuyler

~